Oregon, 2005Strong Wind in Oregon, November 3, 2005
November 3, 2005 · NWS PDT · 1 event in 1 county or zone
Sustained wind speeds of 39 MPH with gusts to 46 MPH blew a few shingles off a barn.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Sustained wind speeds of 39 MPH with gusts to 46 MPH blew a few shingles off a barn.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Nov 3, 8:00 AM PST, 5 hours earlier.
Area forecast discussion, Nov 3, 8:00 AM PST, 5 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
800 AM PST THU NOV 3 2005
.DISCUSSION...LATEST RADAR WAS SHOWING A LARGE AREA OF RAIN OVER
WESTERN OREGON ADVANCING EAST. THIS AREA WILL MOVE INTO PORTIONS OF
THE BASIN TODAY AND SNOW ADVISORIES ARE IN EFFECT WITH SEVERAL
INCHES OF SNOW EXPECTED ALONG THE EAST SLOPES OF THE WASHINGTON
CASCADES ABOVE 3K AND CENTRAL OREGON ABOVE 4500K. ALSO AND AHEAD OF
THE STORM SYSTEM ENTERING OREGON SOUTH WINDS WILL CHANNEL INTO AND
NEAR LADD CANYON WHERE A WIND ADVISORY IS IN PLACE. NEW MODEL
GUIDANCE SUGGESTS COOLER AFTN TEMPS THAN WHATS IN THE FORECAST FOR
PDT SURROUNDING AREAS AND WITH EXPECTED SUNSHINE WILL GO ABOVE
MODELS. OTHERWISE THE SHORT TERM FORECAST APPEARS ON TRACK FOR NOW.
&&
.PREVIOUS AVIATION DISCUSSION...LOWERING CEILINGS ARE EXPECTED AT EACH
TAF SITE TODAY AS A MOIST WEATHER SYSTEM MOVES THROUGH THE AREA.
PRECIPITATION WILL CROSS THE CASCADES INTO YKM AND RDM NEAR 16Z.
CEILINGS AND VISIBILITIES WILL BECOME MVFR AT RDM EARLY THIS
AFTERNOON...WITH CEILINGS OCCASIONALLY LOWERING TO IFR WITH FRONT
PASSAGE BETWEEN 22-01Z. SIMILAR CONDITIONS ARE EXPECTED AT YKM AND
DLS EXCEPT THAT CEILINGS SHOULD ONLY DROP DOWN TO MVFR THIS
AFTERNOON. AT PSC...PDT...AND ALW DOWNSLOPING WINDS OFF THE BLUE
MOUNTAINS SHOULD KEEP CEILINGS VFR DESPITE EXPECTED PRECIPITATION
THIS AFTERNOON...ALTHOUGH BRIEF MVFR CONDITIONS WITH FRONT PASSAGE
IS POSSIBLE. WINDS WILL INCREASE OUT OF THE SOUTH TO SOUTHWEST THIS
AFTERNOON AND EVENING WITH GUSTS TO NEAR 25 KNOTS EXPECTED AT
RDM...ALW...PDT...AND PSC.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 58 36 54 36 / 70 60 40 40
ALW 58 39 54 38 / 70 60 40 50
PSC 53 37 56 35 / 70 40 40 30
YKM 46 31 51 31 / 90 30 40 30
HRI 55 35 56 33 / 70 40 40 30
ELN 42 31 48 30 / 100 40 50 40
RDM 48 30 50 30 / 80 60 40 30
LGD 55 34 47 33 / 70 70 50 50
5J0 55 32 48 31 / 70 70 40 40
DLS 52 36 52 35 / 90 40 60 30
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...SNOW ADVISORY UNTIL 6 PM PST THIS AFTERNOON FOR ORZ043.
.WIND ADVISORY FROM 12 PM PST TO 6 PM PST THIS AFTERNOON
FOR ORZ049.
WA...SNOW ADVISORY UNTIL 6 PM PST THIS AFTERNOON FOR WAZ025.
&&
TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
97Hazardous weather outlook, Nov 3, 4:33 AM PST, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
433 AM PST THU NOV 3 2005
WAZ024>030-ORZ041>050-041300-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-
433 AM PST THU NOV 3 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY.
A VIGOROUS PACIFIC WEATHER SYSTEM WILL MOVE WEST TO EAST THROUGH THE
PACIFIC NORTHWEST TODAY. THIS SYSTEM WILL SPREAD WIDESPREAD
PRECIPITATION TO MOST AREAS...AND HAS TRIGGERED THE ISSUANCE OF
SEVERAL FORECAST HIGHLIGHTS.
SNOW
EAST SLOPES OF THE SOUTHERN CASCADES, CENTRAL OREGON
SNOW LEVELS WILL HOVER AROUND 3000 FEET TODAY ALONG THE CASCADE
CREST WITH 4 TO 7 INCHES OF SNOW EXPECTED. IN CENTRAL OREGON SNOW
LEVELS WILL HOVER JUST BELOW 4000 FEET THIS MORNING BEFORE RISING TO
AROUND 4500 FEET BY EARLY AFTERNOON. SNOW ACCUMULATIONS ABOVE 4500
FEET WILL BE 2 TO 4 INCHES...WITH LOCATIONS BETWEEN 4000 AND 4500
FEET PICKING UP AN INCH OR LESS. SEE THE LATEST PDXWSWPDT OR
WWUS46 KPDT FOR THE DETAILS.
STRONG WIND
GRANDE RONDE VALLEY
A STRONG SOUTH TO NORTH PRESSURE GRADIENT WILL GENERATE VERY WINDY
CONDITIONS IN THE SOUTHERN GRANDE RONDE VALLEY THIS AFTERNOON. THE
STRONGEST WINDS WILL OCCUR IN THE VICINITY OF LADD AND PYLES CANYONS
AND WILL BE SUSTAINED BETWEEN 30 TO 40 MPH WITH GUSTS TO 50 MPH AT
TIMES. THE PRESSURE GRADIENT WILL SLACKEN AFTER FRONTAL PASSAGE AND
WINDS WILL DROP SIGNIFICANTLY. SEE THE LATEST PDXNPWPDT OR WWUS76
KPDT FOR THE DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NIGHT.
SNOW SUNDAY AND MONDAY
NORTHWEST BLUE MOUNTAINS, BLUE MOUNTAINS, OCHOCO-JOHN DAY
HIGHLANDS, WALLOWA COUNTY
UNSETTLED WEATHER WILL CONTINUE THROUGH MID WEEK...WITH A STRONG
PACIFIC WEATHER SYSTEM SLATED TO MOVE THROUGH THE REGION LATE
SATURDAY INTO THE EARLY WEEK. THIS SYSTEM...IF IT ALIGNS AS
FORECAST MODELS SUGGEST...COULD CREATE THE POTENTIAL FOR A
SIGNIFICANT SNOWFALL EVENT OVER EASTERN MOUNTAIN AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED ALONG THE CASCADE CREST AND IN
THE GRANDE RONDE VALLEY TODAY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.Strong Wind, Grand Ronde Valley
- When
- November 3, 1:00 PM PST to 1:10 PM PST
- Where
- Grand Ronde Valley forecast zone
- Measured
- 34 kt (39 mph) measured sustained
- Property damage
- $100
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.310, -118.009 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Colorado, November 3, 2005$200,000 · 74 kt wind · 9 events
- Wildfire in Oklahoma, November 3, 2005$250,000 · 1 event
- High Wind in Oregon, November 3, 200598 kt wind · 10 events
- High Wind in Oregon, November 3, 200555 kt wind · 2 events
- Winter Storm in California, November 3 to 4, 20052 events
- High Wind in Colorado, November 3, 200561 kt wind · 2 events
- Strong Wind in Massachusetts, November 3, 2005$10,000 · 2 events
- Heavy Snow in Idaho, November 3 to 4, 20052 events
- High Wind in Washington, November 3, 200553 kt wind · 1 event
- High Wind in New York, November 3, 2005$4,000 · 50 kt wind · 1 event
- High Wind in Oregon, November 3, 200552 kt wind · 1 event
- Heavy Snow in Washington, November 3 to 4, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480449.